Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 45, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 29, 2017, 4:45 AM EDT. It took effect at Apr 30, 2017, 2:00 AM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2017, 4:45 AM EDT (08:45 UTC)
- In effect from
- Apr 30, 2017, 2:00 AM EDT
- Expired
- May 1, 2017, 3:45 AM EDT
- In force
- 26 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
549 WHUS71 KBUF 290845 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 445 AM EDT SAT APR 29 2017 LOZ042-043-291645- /O.NEW.KBUF.SC.Y.0045.170430T0800Z-170501T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 445 AM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 2 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 2 AM EDT MONDAY. * WINDS...EAST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
11 follow-up statements
377 WHUS71 KBUF 291425 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1025 AM EDT SAT APR 29 2017 LOZ042-043-292230- /O.CON.KBUF.SC.Y.0045.170430T0800Z-170501T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1025 AM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 2 AM EDT MONDAY... * WINDS...EAST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
579 WHUS71 KBUF 291720 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 120 PM EDT SAT APR 29 2017 LEZ040-300130- /O.EXB.KBUF.SC.Y.0045.170430T0600Z-170430T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 120 PM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY. * WINDS...NORTHEAST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-300130- /O.CON.KBUF.SC.Y.0045.170430T0800Z-170501T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 120 PM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 2 AM EDT MONDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
278 WHUS71 KBUF 292058 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 458 PM EDT SAT APR 29 2017 LOZ042-043-300500- /O.CON.KBUF.SC.Y.0045.170430T0800Z-170501T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 458 PM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 2 AM EDT MONDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-300500- /O.CON.KBUF.SC.Y.0045.170430T0600Z-170430T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 458 PM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
140 WHUS71 KBUF 300421 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1221 AM EDT SUN APR 30 2017 LOZ042-043-301230- /O.CON.KBUF.SC.Y.0045.170430T0800Z-170501T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1221 AM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 2 AM EDT MONDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-301230- /O.CON.KBUF.SC.Y.0045.170430T0600Z-170430T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 1221 AM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
631 WHUS71 KBUF 300845 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 445 AM EDT SUN APR 30 2017 LOZ042-043-301645- /O.CON.KBUF.SC.Y.0045.000000T0000Z-170501T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 445 AM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...EAST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-301645- /O.CON.KBUF.SC.Y.0045.000000T0000Z-170430T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 445 AM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
246 WHUS71 KBUF 301425 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1025 AM EDT SUN APR 30 2017 LOZ042-043-302230- /O.CON.KBUF.SC.Y.0045.000000T0000Z-170501T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1025 AM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...EAST TO NORTHEAST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-301800- /O.CON.KBUF.SC.Y.0045.000000T0000Z-170430T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 1025 AM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
247 WHUS71 KBUF 301742 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 142 PM EDT SUN APR 30 2017 LEZ040-302100- /O.EXT.KBUF.SC.Y.0045.000000T0000Z-170430T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 142 PM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...EAST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-010145- /O.CON.KBUF.SC.Y.0045.000000T0000Z-170501T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 142 PM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...EAST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
542 WHUS71 KBUF 302023 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 423 PM EDT SUN APR 30 2017 LEZ040-302130- /O.CAN.KBUF.SC.Y.0045.000000T0000Z-170430T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 423 PM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LOZ042-043-010430- /O.CON.KBUF.SC.Y.0045.000000T0000Z-170501T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 423 PM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...EAST 15 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
938 WHUS71 KBUF 010210 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1010 PM EDT SUN APR 30 2017 LOZ042-043-010600- /O.CON.KBUF.SC.Y.0045.000000T0000Z-170501T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1010 PM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
111 WHUS71 KBUF 010418 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1218 AM EDT MON MAY 1 2017 LOZ042-043-010900- /O.EXT.KBUF.SC.Y.0045.000000T0000Z-170501T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1218 AM EDT MON MAY 1 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * WINDS...EAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
472 WHUS71 KBUF 010745 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 345 AM EDT MON MAY 1 2017 LOZ042-043-010845- /O.CAN.KBUF.SC.Y.0045.000000T0000Z-170501T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 345 AM EDT MON MAY 1 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 4:43 AM EDT, 2 minutes earlier.
Area forecast discussion, Apr 29, 4:43 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
443 AM EDT Sat Apr 29 2017
.SYNOPSIS...
A front will stall near the New York and Pennsylvania border through
tonight and then will gradually push northward into Western New York
on Sunday. This will result in scattered showers and a few
thunderstorms, although most of the weekend will remain dry and
mild. Warmer temperatures will return Monday, with showers and
thunderstorms ahead of a cold front which will cross the region
Monday evening.
&&
.NEAR TERM /THROUGH TONIGHT/...
Radar trends show the bulk of the showers along a stalled frontal
boundary well to our south, with scattered light showers to the
north of this. These will just clip Western New York early this
morning.
Today...model consensus stalls the warm front just south of the
NY/PA border. The best chance for additional showers during the
afternoon will be across the Southern Tier. Most mesoscale guidance
develops another convective wave this afternoon, but this is also
likely to track along the boundary and mainly pass south of the
area. This will result in a mainly dry day with just a small chance
of showers across the Southern Tier. Otherwise, there will be some
breaks of sunshine with highs in the lower to mid 60s in most areas.
The lake breeze will enhance the WNW gradient flow with cooler
temperatures near the lake shores.
Tonight...developing low pressure across the central plains will
begin to influence the stalled frontal boundary an push it northward
into the region as a warm front. Meanwhile, the mid-level thermal
gradient will sharpen across southern Ontario, with an area of rain
expected to develop late tonight. This may bring some showers, and
possibly a thunderstorm to Western New York late tonight, with the
evening hours expected to be largely dry outside of possibly a stray
shower across far western New York. Lows will be in the 40s south of
Lake Ontario with upper 30s east of Lake Ontario. However,
temperatures will rise late in the night across the Western Southern
Tier with the passage of the warm front.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
A closed upper level low will meander across the Southern Plains
today through Sunday, and then towards the western corn belt states
by Monday morning. Ahead of the upper level low deep southerly flow
will transport moisture northward from the Gulf of Mexico.
At surface an area of low pressure forming near SW Texas will slowly
track northward across the Plains, deepening some by a trailing PV
anomaly. This surface low will nudge an elevated warm front
northward, across the Lower Lakes Sunday and to Lake Ontario and
east of Lake Ontario Sunday night. Instability trailing this warm
front will bring chances for showers and thunderstorms through the
day Sunday and into Sunday night. Greatest chances for storms will
come along and north of the warm front. PWATs rising to an inch, and
towards an inch and a third north of the warm front will fuel these
storms. Though instability will be greater south of the warm front,
there will still feature a decent amount of lift north of the warm
front, and it is this lift that will likely form much of the rain
showers and thunderstorms through Sunday night. Greatest rainfall
totals Sunday and Sunday night will likely lie along Lake Ontario
and points eastward. However instability south of the warm front
will still have chances of forming convection, and will continue
with chances PoPs, with any thundertorm bringing locally heavy
downburst of rain.
There will be a great deal of temperature range Sunday, as northeast
and easterly flow across much of the CWA maintain temperatures in
the 50s and lower 60s. However a southerly flow will edge northward
towards the So. Tier Sunday where a few locations will climb into
the mid 70s.
Monday will likely start the day dry, warm and humid as our region
lies within the warm sector of this midwest storm system. A line of
storms will likely form across the western Lake Erie waters midday
Monday, then reaching WNY later in the afternoon. These storms will
have the potential to become strong to severe as a LLJ increases
ahead of the upper level low. 0-6 km Bulk Shear Wind values rise to
65 to 75 knots, and dewpoints rising into the lower 60s supporting
SBCAPE values of a 1000 J/KG or more along with lift ahead of an
approaching cold front should be more than enough to form strong
thunderstorms. There will be a little concern that cloud cover,
especially over the Niagara Frontier may limit some of the
instability and strength of the storms, while farther to the east,
across the Genesee Valley and Finger Lakes region more ample
sunshine will be possible. These storms will continue through the
evening hours, tracking across the CWA. As they reach the Eastern
Lake Ontario region, likely during the evening or late evening
hours, the daytime instability will be waning, and reducing the
strength of the convection.
Temperatures Monday will rise into the upper 70s and lower 80s, with
mid 80s possible within the southern Genesee Valley. Highs Monday
will likely not be as high as this past Thursday, as 850 hPa
temperatures will be a few degrees cooler, and there will likely be
a bit more cloud potential.
Tuesday moist cyclonic flow will continue across our region as the
upper level low, and surface low pass by to our northwest. Gusty
winds will be likely Tuesday, especially northeast of the lakes, and
across the lake Plains where gusts could reach 40 mph. A low level
jet of 45 to 50 knots will reside just above the surface, near 2-3k
feet. However the clouds through the day will limit the daytime
mixing height, with uncertainty still existing as to how strong
these gusts will become. Will continue to mention the strong wind
potential, as well as the strong to severe thunderstorms in the HWO
for now. Temperatures Tuesday will be much cooler, with highs ranging
through the 50s across the region.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Cool and unsettled weather look to be the norm for most days over
the next few weeks as a mean longwave trough remains in place over
the Great Lakes and Northeast, with frequent shortwaves and
associated surface lows bringing periods of showers and fresh
deliveries of cool air.
Tuesday night and Wednesday the deep upper level trough over the
Great Lakes will move east across Quebec and weaken, but will still
maintain enough influence across our region to keep below normal
temperatures in place right through the end of next week. 850mb
temps run from -2C to -4C Wednesday depending on model of choice,
and only improve to around +1C by Friday.
The weather will remain unsettled as well. Tuesday night and
Wednesday the eastward moving trough will combine with cool air
aloft and remaining wrap around moisture to support scattered
showers, especially across the higher terrain with an added boost
from upslope flow. It should briefly dry out Wednesday night as a
bubble of high pressure builds over the eastern Great Lakes and New
England.
By Thursday and Friday of next week another trough is forecast to
dig into the eastern US, and potentially phase and close off into a
mid level closed low. An associated low will form along or inland of
the east coast and move slowly northward. If this materializes, it
will spread clouds and more showers into the region for the end of
the week.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
For the 09Z TAF cycle there is widespread mid and high level clouds
across the region which are well in the VFR category.
Radar shows scattered light showers across Western New York, but the
appear so light they may not even saturate the boundary layer. As a
result, suspect MOS aviation guidance is too pessimistic with VFR
conditions lasting through this morning with the possible exception
of JHW where lower cigs are possible.
During the day, expect mainly VFR conditions with MVFR cigs a
possibility at JHW with another round of showers possible. These
trends should continue through this evening, with only very
small chances for showers across Western New York. These chances
will increase late in the night, with increasing chances for MVFR
conditions after midnight.
Outlook...
Sunday...VFR/MVFR with a chance of showers.
Monday...MVFR to locally IFR with showers and thunderstorms
likely.
Tuesday and Wednesday...VFR/MVFR with a chance of showers.
&&
.MARINE...
A frontal boundary will become draped across the lower Great Lakes
to start this weekend, though winds and waves will remain minimal
through this evening.
Strengthening east to northeasterly winds will likely bring
Small Craft Advisory conditions to the western Lake Ontario
nearshores for Sunday. Another, stronger storm system may bring
another round of thunderstorms early next week, with high end
small craft conditions likely returning on the lakes by Tuesday.
&&
.TIDES/COASTAL FLOODING...
East to northeast winds will increase late tonight and Sunday,
with waves building across western portions of Lake Ontario.
This combined with already high levels on Lake Ontario has the
potential to result in lakeshore flooding along the shoreline.
There is still uncertainty concerning the placement of the
highest wave heights since even a slight shift to the more
easterly direction would push the highest waves to the Canadian
shoreline. A lakeshore flood watch is in effect for Niagara and
Orleans counties.
&&
.CLIMATE...
The last days of April will finish with above normal temperatures,
warm enough that it will send our climate sites towards a top
10 warmest April on record. The degree of anomalous warmth has
been greater towards the west, where climate site Buffalo may
near the warmest April on record. Below are the warmest Aprils
on record.
Buffalo
Rank....Value (F).....Year
1........51.3.........1921
2........51.1.........2010
3........51.0.........1955
4........50.9.........2008
5........50.8.........1878
Current April average temperature through April 27th: 50.3F
Rochester
Rank....Value (F).....Year
1........52.6.........1878
2........52.5.........1921
3........52.4.........2010
4........52.3.........2008
5........51.4.........1915
Current April average temperature through April 27th: 51.2F
Watertown
Rank....Value (F).....Year
1........49.1.........1987
2........48.7.........1955
3........48.7.........2010
4........48.3.........1968
5........48.2.........2008
Current April average temperature through April 27th: 47.4F
Temperature records for Buffalo and Rochester begin 1871, while
Watertown's history is a bit shorter, with temperature records
beginning in 1949.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Watch from Sunday morning through Sunday
evening for NYZ001-002.
MARINE...Small Craft Advisory from 4 AM Sunday to 2 AM EDT Monday for
LOZ042-043.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...THOMAS
LONG TERM...HITCHCOCK
AVIATION...APFFEL
MARINE...APFFEL/TMA
TIDES/COASTAL FLOODING...APFFEL/TMA
CLIMATE...THOMASHazardous weather outlook, Apr 28, 9:08 AM EDT, 19 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 908 AM EDT Fri Apr 28 2017 NYZ003>005-008-010>014-019>021-085-291315- Monroe-Wayne-Northern Cayuga-Lewis-Northern Erie-Genesee-Wyoming- Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie- 908 AM EDT Fri Apr 28 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The chance for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a risk of strong to severe thunderstorms with a cold front Monday afternoon and evening. Then gusty, to potentially damaging winds, are possible behind the front on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-291315- Niagara-Orleans- 908 AM EDT Fri Apr 28 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. The chance for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Lakeshore flooding is possible Saturday night and Sunday due to a combination of already high lake levels combined with onshore winds and building wave action. There is a risk of strong to severe thunderstorms with a cold front Monday afternoon and evening. Then gusty, to potentially damaging winds, are possible behind the front on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-291315- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 908 AM EDT Fri Apr 28 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The chance for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a risk of strong to severe thunderstorms with a cold front Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-007-291315- Oswego-Jefferson- 908 AM EDT Fri Apr 28 2017 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. The chance for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a risk of strong to severe thunderstorms with a cold front Monday afternoon and evening. Then gusty, to potentially damaging winds, are possible behind the front on Tuesday. Lakeshore flooding is possible late Tuesday through Wednesday due to a combination of already high lake levels combined with onshore winds and building wave action. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Church
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:39 AM EDT | Lakeshore Flood Watch | BUF | Monroe, Niagara, Orleans | 9 hr |
| Apr 29, 1:32 PM EDT | Lakeshore Flood Warning | BUF | Monroe, Niagara, Orleans | 32 hr |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.